Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 37, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 13, 2022, 2:41 AM CDT for 12 counties in South Dakota. It took effect at Oct 13, 2022, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 2:41 AM CDT (07:41 UTC)
- In effect from
- Oct 13, 2022, 11:00 AM CDT
- Expired
- Oct 13, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 67 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2289 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS73 KABR 130741 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 241 AM CDT Thu Oct 13 2022 SDZ003>005-009-010-015>017-033>037-051-131545- /O.NEW.KABR.HW.W.0010.221013T1600Z-221014T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, and Fort Thompson 241 AM CDT Thu Oct 13 2022 /141 AM MDT Thu Oct 13 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SDZ006>008-011-018>023-045-048-131545- /O.NEW.KABR.WI.Y.0037.221013T1600Z-221014T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel-Jones-Lyman- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Murdo, and Kennebec 241 AM CDT Thu Oct 13 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and northeast South Dakota. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
3 follow-up statements
770 WWUS73 KABR 131534 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1034 AM CDT Thu Oct 13 2022 SDZ003>005-009-010-015>017-033>037-051-140000- /O.CON.KABR.HW.W.0010.221013T1600Z-221014T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, and Fort Thompson 1034 AM CDT Thu Oct 13 2022 /934 AM MDT Thu Oct 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SDZ006>008-011-018>023-045-048-140000- /O.CON.KABR.WI.Y.0037.221013T1600Z-221014T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel-Jones-Lyman- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Murdo, and Kennebec 1034 AM CDT Thu Oct 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central and northeast South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
537 WWUS73 KABR 131923 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 223 PM CDT Thu Oct 13 2022 SDZ045-048-140000- /O.UPG.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/ /O.EXA.KABR.HW.W.0010.000000T0000Z-221014T0000Z/ Jones-Lyman- Including the cities of Murdo and Kennebec 223 PM CDT Thu Oct 13 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Jones and Lyman Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SDZ003>005-009-010-015>017-033>037-051-140000- /O.CON.KABR.HW.W.0010.000000T0000Z-221014T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, and Fort Thompson 223 PM CDT Thu Oct 13 2022 /123 PM MDT Thu Oct 13 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 7 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SDZ006>008-011-018>023-140000- /O.CON.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 223 PM CDT Thu Oct 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Brown, Marshall, Roberts, Day, Spink, Clark, Codington, Grant, Hamlin and Deuel Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
240 WWUS73 KABR 140002 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 702 PM CDT Thu Oct 13 2022 SDZ003>005-009-010-015>017-033>037-045-048-051-140115- /O.EXP.KABR.HW.W.0010.000000T0000Z-221014T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 702 PM CDT Thu Oct 13 2022 /602 PM MDT Thu Oct 13 2022/ ...HIGH WIND WARNING HAS EXPIRED... Wind speeds have fallen below High Wind Warning criteria and will continue to diminish through the evening hours. Therefore, the High Wind Warning has been allowed to expire. $$ SDZ006>008-011-018>023-140115- /O.EXP.KABR.WI.Y.0037.000000T0000Z-221014T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 702 PM CDT Thu Oct 13 2022 ...WIND ADVISORY HAS EXPIRED... Wind speeds have fallen below Wind Advisory criteria, therefore the Wind Advisory has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 13, 12:35 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 13, 12:35 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1235 AM CDT Thu Oct 13 2022
.UPDATE...
Issued at 1232 AM CDT Thu Oct 13 2022
See below for an aviation forecast discussion for the 06Z TAFs.
UPDATE Issued at 922 PM CDT Wed Oct 12 2022
Current forecast is on track, therefore no changes made at this
time.
&&
.SHORT TERM...(This Evening through Thursday Night)
Issued at 344 PM CDT Wed Oct 12 2022
Strong winds persist this afternoon, especially over central South
Dakota where gusts have reached the 60 to 70 mph range. Had already
upgraded some west-river counties earlier this afternoon to a High
Wind Warning as obs started coming in higher than 58 mph. Locations
further east of the warning have even started coming in with gusts
over 58 mph, but expect this to wane somewhat by 00Z this evening.
Main concerns in the short term are winds and fire danger, and
resultant headlines. Will let today's headlines ride until the
scheduled expiration this evening. Went ahead and issued a Red Flag
Warning for Thursday as well, as strong winds will continue with
forecast RH to remain in the 20 to 30 percent range. Left the MN
counties a watch for right now in collaboration with MPX and more
marginal RH values out that way, but could certainly see an upgrade
this evening or overnight.
Also dealing with scattered showers all afternoon over the eastern
CWA as shortwave energy continues to roll through. Even a report of
graupel at Watertown. Been adjusting POPs in coverage and percentage
much of the day to account for radar/HRRR/hi-res model trends. Still
activity upstream to move through so have inserted POPs into the
early evening hours as well. The abundance of cloud cover and
showers was a little more than expected for eastern areas, so this
has put a damper on the RFW verification somewhat, as RH values
remain pretty high in some areas. RH has been bouncing around quite
a bit over the eastern part of the RFW, depending on where clouds
and showers are vs sunshine. Will leave headlines in place for the
time being, as RH in Sisseton dropped to 29 percent earlier, but has
now risen into the 40s. Evening shift can evaluate and may be able
to cancel a few hours early across the far east.
.LONG TERM...(Friday through Wednesday)
Issued at 344 PM CDT Wed Oct 12 2022
No significant model clustering/differences with the large scale
pattern overall. The pattern will feature a Rex block setup with a
high over low western CONUS block and a large low pressure system
spinning over the Great Lakes/Ontario region. Pretty significant
model differences in the timing of fronts and pushes of cold air
however, which introduces quite a bit of uncertainty in the
temperature forecast. That said, the general theme is for below
normal temperatures through the long term period.
A cold front will track across the region Friday. As previously
mentioned models have varying solutions on the timing of this
feature and the MaxT spread across ensembles is quite large. Most
models do have the front through by late morning/early afternoon
with cold air advection following. Will likely see MaxT's peak early
in the afternoon and fall rapidly by late afternoon/evening. Cold
air advection could help wring out a couple of sprinkles/showers,
but left POPs out for now. Fire weather may still be a concern going
into Friday. RH values probably won't hit criteria, but the winds
and dry fuels will still result in at least an elevated concern.
The remainder of the long term is defined by rounds of frequent
shots of cold air from the northeast. Models are struggling to
converge on temperature solutions. Ensemble spread is 10+ degrees for
MaxT for the entire rest of the period. Due to uncertainly the
blended guidance was not modified.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1232 AM CDT Thu Oct 13 2022
Terminals KABR,KATY,KPIR,KMBG
VFR conditions will prevail across the area overnight and through
the day Thursday. Breezy northwest winds will continue through the
night into Thursday morning, before increasing into the 25 to 45
knot range late Thursday morning through early Thursday evening.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from noon today to 7 PM CDT this evening for
SDZ003>011-015>023-033>037-045-048-051.
MN...Fire Weather Watch from noon CDT today through this evening for
MNZ039-046.
&&
UPDATE...Dorn
SHORT TERM...TMT
LONG TERM...Serr
AVIATION...DornHazardous weather outlook, Oct 12, 4:51 AM CDT, 21 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 451 AM CDT Wed Oct 12 2022 SDZ003-015-033>037-045-048-051-131000- Corson-Dewey-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 451 AM CDT Wed Oct 12 2022 /351 AM MDT Wed Oct 12 2022/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. A Wind Advisory remains in effect today for strong northwest winds. A Red Flag Warning remains in effect today because these strong northwest winds, combined with dry air and dry fuels, are creating extreme grassland fire danger today, and fire starts will rapidly grow and run in today's environment. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong northwest winds are expected again on Thursday. Very high to extreme grassland fire danger is projected for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ004>007-009>011-016>019-131000- Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-Potter-Faulk- Spink-Clark- 451 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A Wind Advisory remains in effect today for strong northwest winds. A Red Flag Warning remains in effect today because these strong northwest winds, combined with dry air and dry fuels, are creating very high grassland fire danger today, and fire starts will likely rapidly grow and run in today's environment. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong northwest winds are expected again on Thursday. Very high grassland fire danger is projected for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ008-020>023-131000- Roberts-Codington-Grant-Hamlin-Deuel- 451 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for northeast South Dakota. .DAY ONE...Today and tonight. Windy northwest winds are in store for the area today. A Red Flag Warning has been issued for today because these northwest winds, combined with dry air and dry fuels, are creating very high grassland fire danger today, and fire starts could rapidly grow and run in today's environment. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy northwest winds are expected again on Thursday. Very high grassland fire danger is projected for Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-131000- Traverse-Big Stone- 451 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for west central Minnesota. .DAY ONE...Today and tonight. Breezy to windy northwest winds are in store for the area today, creating elevated fire danger. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Breezy to windy northwest winds are expected again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dorn
In the hours before
Local storm report, Oct 12, 9:23 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
923 PM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM NON-TSTM WND GST 11 S BULLHEAD 45.61N 101.06W
10/12/2022 M72 MPH CORSON SD MESONET
MESONET STATION GRRS2 BULLHEAD 10 S.
0238 PM NON-TSTM WND GST 1 E PIERRE REGIONAL AIR 44.38N 100.28W
10/12/2022 M69 MPH HUGHES SD ASOS
ASOS STATION KPIR PIERRE MUNI AP.
0439 PM NON-TSTM WND GST 1 NNW LEES CORNER 44.08N 99.33W
10/12/2022 M69 MPH BUFFALO SD MESONET
MESONET STATION 289 LEES CORNER (SDDOT).
0223 PM NON-TSTM WND GST 1 NE TIMBER LAKE 45.43N 101.07W
10/12/2022 M66 MPH DEWEY SD MESONET
MESONET STATION 293 TIMBER LAKE (SDDOT).
0230 PM NON-TSTM WND GST 4 W TRAIL CITY 45.47N 100.81W
10/12/2022 M66 MPH CORSON SD MESONET
MESONET STATION 178 TRAIL CITY (SDDOT).
0234 PM NON-TSTM WND GST 1 WNW SUMMIT 45.31N 97.05W
10/12/2022 M64 MPH ROBERTS SD MESONET
MESONET STATION 55 SUMMIT (SDDOT).
0324 PM NON-TSTM WND GST 4 ESE AKASKA 45.31N 100.06W
10/12/2022 M62 MPH WALWORTH SD MESONET
MESONET STATION 209 LOWRY (SDDOT).
1139 AM NON-TSTM WND GST 3 N GANN VALLEY 44.08N 98.99W
10/12/2022 M60 MPH BUFFALO SD MESONET
MESONET STATION 201 GANN VALLEY (SDDOT).
0157 PM NON-TSTM WND GST 2 N PIERRE REGIONAL AIR 44.41N 100.30W
10/12/2022 M60 MPH HUGHES SD MESONET
MESONET STATION AV812 PIERRE.
0234 PM NON-TSTM WND GST 4 N AGAR 44.90N 100.08W
10/12/2022 M60 MPH POTTER SD MESONET
MESONET STATION 212 SD RWIS AGAR.
0240 PM NON-TSTM WND GST 1 NE RIDGEVIEW 45.09N 100.79W
10/12/2022 M60 MPH DEWEY SD MESONET
MESONET STATION 204 RIDGEVIEW (SDDOT).
0230 PM NON-TSTM WND GST 13 NNW SANSARC 44.67N 101.14W
10/12/2022 M59 MPH STANLEY SD MESONET
MESONET STATION 168 FOSTER BAY (SDDOT).
0353 PM NON-TSTM WND GST 3 SE RELIANCE 43.85N 99.56W
10/12/2022 M59 MPH LYMAN SD MESONET
MESONET STATION 54 RELIANCE (SDDOT).
0320 PM NON-TSTM WND GST 1 SW TIMBER LAKE 45.42N 101.09W
10/12/2022 M59 MPH DEWEY SD MESONET
MESONET STATION TIMS2 TIMBER LAKE (SD
MESONET).
0238 PM NON-TSTM WND GST 1 NW MOBRIDGE MUNICIPAL 45.55N 100.42W
10/12/2022 M58 MPH WALWORTH SD ASOS
ASOS STATION KMBG MOBRIDGE MUNI AP.
0437 PM NON-TSTM WND GST 10 SW CHANTLER CREEK RE 44.39N 100.77W
10/12/2022 M58 MPH STANLEY SD MESONET
MESONET STATION 202 HAYES (SDDOT).
&&The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 AM CDT | High Wind Warning | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 16 hr |
Nearby
Wind Advisories in South Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.